Thunderstorm Wind, Lincoln
- When
- August 7, 8:50 PM MST to 9:10 PM MST
- Where
- Lincoln County, Shoshone
- Measured
- 65 kt (75 mph) estimated gust
- Property damage
- $8,000
- Reported by
- GOVT OFFICIAL
- Coordinates
- 42.933, -114.400
Thunderstorm winds uprooted 25 foot tall tree 8 inches in diameter and it fell on private residence damaging home.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The episode as NWS PIH wrote it up.
Thunderstorm winds uprooted 25 foot tall tree 8 inches in diameter and it fell on private residence damaging home.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Pocatello, ID wrote its last area forecast discussion before the first event at Aug 7, 8:20 PM MST, 30 minutes earlier.
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE POCATELLO ID 920 PM MDT MON AUG 7 2006 .DISCUSSION...CONVECTIVE ACTIVITY NOTED ACROSS NW UTAH THIS EVENING WEAKENING AND SHIFTING INTO SRN IDAHO. WEAK CONVECTION STILL LINGERING OVER THE ERN HIGHLANDS AND ALONG THE MONTANA BORDER. THUS WILL UPDATE CURRENT PACKAGE TO ADD MENTION OF ISOLATED CONVECTION MOST AREAS OVERNIGHT. WILL ALSO ADD MENTION OF SMOKE DUE TO LARGE FIRE ACTIVITY IN SRN IDAHO. SEE PREVIOUS DISCUSSION BELOW. HUSTON LATEST VISIBLE SATELLITE IMAGERY WAS SHOWING STRONG THUNDERSTORM DEVELOPMENT OVER THE CNTRL MOUNTAINS IN ADVANCE OF AN UPPER DISTURBANCE (300MB VORT-FEATURE) PROGGED WELL BY THE GFS. BOTH MODELS APPEAR TO HAVE PERFORMED WELL IN PLACING BEST CONVECTIVE DEVELOPMENT OVER THE CNTRL MOUNTAINS AND ALONG THE WYOMING BORDER THIS AFTERNOON. WRF APPEARS TO HAVE PERFORMED WELL WITH PRECIP TOTALS IN THE 0.50 INCH RANGE WHICH IS SIMILAR TO SPOTTER REPORTS. SOME SECONDARY DEVELOPMENT ALSO NOTED WITHIN THE SNAKE PLAINS THIS AFTERNOON AND ANTICIPATE THAT ACTIVITY SHOULD DECREASE BY MIDNIGHT WITH LOSS OF THERMAL SUPPORT HOWEVER ADVANCING UPPER LEVEL 300MB JET MAY HELP TO SUSTAIN SOME CELLS OVERNIGHT. THUS HAVE CONTINUED A SLIGHT CHANCE MENTION LATE TONIGHT/TUESDAY MORNING. CLOSED LOW ALONG THE NRN CALIFORNIA COAST EXPECTED TO FILL AND LIFT NE INTO OREGON TUESDAY MORNING AND ACROSS THE IDAHO PANHANDLE TUESDAY EVENING WITH AN ACCOMPANYING SURFACE COLD FRONT PUSHING EAST ACROSS THE FORECAST AREA LATE TUESDAY AFTERNOON/EVENING. DRY SLOT AND ACCOMPANYING 25-30KT 700MB FLOW EXPECTED TO PUSH NE ACROSS SE PORTION OF FORECAST AREA RAISING FIRE WEATHER CONCERNS (SEE DISCUSSION BELOW FOR ADDITIONAL INFORMATION). NW PORTION OF FORECAST AREA EXPECTED TO FALL UNDER BEST CONVECTIVE POTENTIAL EARLY IN THE DAY FOLLOWED BY COOLER TEMPERATURES AND ELEVATED HUMIDITY BY EARLY EVENING. WITH ACTIVE FIRES IN THE BURLEY AREA...SOME CONCERN REMAINS OVER STRENGTH OF WINDS ASSOCIATED WITH INCOMING SURFACE FRONT (SEE BELOW FOR ADDITIONAL DETAILS). WAVE PASSES EAST INTO MONTANA LATE TUESDAY NIGHT WITH A DRY AND MODEST WEST FLOW SETTLING OVER REGION IN ITS WAKE. SECOND PACIFIC TROUGH REACHES PAC NW COAST THURSDAY SHIFTING EAST ALONG THE CANADIAN BORDER THURSDAY AFTERNOON THROUGH SATURDAY MORNING. POTENTIAL EXISTS FOR EXTENDED PERIOD OF ELEVATED WINDS DURING THIS TIME FRAME WHICH MAY HAMPER FIRE FIGHTING EFFORTS. WAVE PASSES EAST SATURDAY EVENING WITH A DRY WEST FLOW REMAINING ACROSS REGION THROUGH MONDAY. GFS HAS BEEN TRYING TO LIFT SOME MOISTURE NORTH OUT OF UTAH INTO SE PORTION OF FORECAST AREA ON ODD MODEL RUNS SO WILL CONTINUE TO MONITOR THIS POTENTIAL FOR POSSIBLE INCLUSION OF PRECIPITATION IN FORECAST. AFTER FRONTAL PASSAGE TUESDAY...SEASONABLE TEMPERATURES LOOK TO SETTLE INTO REGION THROUGH MOST OF THE REMAINDER OF THE PERIOD. HUSTON && .FIRE WEATHER....THUNDERSTORM ACTIVITY WILL CONTINUE INTO THE EVENING OVER PORTIONS OF ZONES 405/406/407 AND 411. SPOTTER REPORTS CONFIRM THAT MANY OF THE STORMS ARE PRODUCING IN EXCESS OF 0.25 INCHES OF RAINFALL. THESE STORMS WILL ALSO PRODUCE GUSTY WINDS IN EXCESS OF 40 MPH AT TIMES. AN APPROACHING TROUGH WILL SPREAD A SWATH OF VERY DRY AIR ACROSS THE REGION TUESDAY AFTERNOON. THIS DRY AIR...IN CONCERT WITH A JET STREAM ALOFT...WILL HELP CREATE CRITICAL FIRE WEATHER CONDITIONS ACROSS MUCH OF ZONES 411/412 AND 413. NEAR CRITICAL CONDITIONS WILL BE POSSIBLE IN ZONES 409 AND 410 AS WELL. WINDS AND LOW RH WILL BE THE MAIN CULPRITS. FOR THIS REASON WILL ISSUE A FIRE WEATHER WATCH FOR ZONES 411/412/413 FOR TUESDAY AFTERNOON AND EVENING. CANTIN && .AVIATION...VFR CONDITIONS WILL CONTINUE...WITH ISOLATED THUNDERSTORMS PRODUCING PERIODS OF GUSTY WINDS...MODERATE RAINFALL...AND BRIEF MVFR CONDITIONS POSSIBLE ALONG TWEB ROUTES 344 AND 343. THUNDERSTORM ACTIVITY WILL WANE AFTER 03Z. CANTIN && .PIH WATCHES/WARNINGS/ADVISORIES...FIRE WEATHER WATCH FOR ZONES 411/412/413 FOR TUESDAY AFTERNOON AND EVENING. SEE STATEMENTS FOR ADDITIONAL INFORMATION. &&
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE POCATELLO ID 345 PM MDT MON AUG 7 2006 IDZ017>025-031-032-081200- EASTERN MAGIC VALLEY-SAWTOOTH MOUNTAINS-UPPER SNAKE HIGHLANDS- UPPER SNAKE RIVER PLAIN-LOWER SNAKE RIVER PLAIN- SOUTH CENTRAL HIGHLANDS-CARIBOU HIGHLANDS- CACHE VALLEY/IDAHO PORTION-WASATCH MOUNTAINS/IDAHO PORTION- BIG AND LITTLE WOOD RIVER REGION-LOST RIVER/PAHSIMEROI- 345 PM MDT MON AUG 7 2006 THIS HAZARDOUS WEATHER OUTLOOK IS FOR EASTERN IDAHO. .DAY ONE...TODAY AND TONIGHT NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. SCATTERED TO ISOLATED SHOWERS AND THUNDERSTORMS WILL CONTINUE ACROSS THE AREA THROUGH THE EARLY EVENING HOURS. SOME STORMS MAY PRODUCE BRIEF HEAVY RAIN...SMALL HAIL AND GUSTY WINDS. .DAYS TWO THROUGH SEVEN... A LOW PRESSURE DISTURBANCE OFF THE NORTHERN CALIFORNIA COAST WILL LIFT NORTHEAST THROUGH THE IDAHO PANHANDLE TUESDAY EVENING PRODUCING WIDELY SCATTERED SHOWERS AND THUNDERSTORMS ACROSS THE CENTRAL MOUNTAINS. DRY AND BREEZY CONDITIONS ARE EXPECTED TO SPREAD ACROSS THE SOUTHERN AND EASTERN MOUNTAINS ENHANCING THE FIRE DANGER. THUS A FIRE WEATHER WATCH HAS BEEN POSTED FOR FIRE ZONES 411...412 AND 413. .SPOTTER INFORMATION STATEMENT... WE ASK TRAINED SPOTTERS AND CITIZENS TO REPORT SIGNIFICANT WEATHER CONDITIONS WHEN IT IS SAFE TO DO SO. THESE CONDITIONS MAY INCLUDE HAIL...TORNADOES...STRONG WIND...DUST STORMS...SNOWFALL... EXTREME COLD TEMPERATURES...FREEZING RAIN OR HEAVY RAIN...DENSE FOG...AND FLOODING OR ICE JAMS. INFORMATION ABOUT THESE HAZARDOUS CONDITIONS SHOULD BE CALLED INTO YOUR NATIONAL WEATHER SERVICE OFFICE IN POCATELLO USING THE 1-800 SEVERE WEATHER HOTLINE...OR 208-233-0834.
The Pocatello radar (KSFX), 141 km away, was scanning. The volume nearest the first event began at 03:49 UTC.
1 thunderstorm wind. Local standard time, as filed.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Idaho in 2006Every state in 2006This day in weather historyWarnings in Idaho, August 2006
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5532194.